Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 157, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 25, 2019, 9:59 PM CDT for Clarke County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2019, 9:59 PM CDT (02:59 UTC)
- Expired
- Oct 25, 2019, 10:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clarke County, AL
The radar
The Mobile radar (KMOB), 142 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 25, 3:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 500 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
179
WUUS54 KMOB 260259
SVRMOB
ALC025-260330-
/O.NEW.KMOB.SV.W.0157.191026T0259Z-191026T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
959 PM CDT Fri Oct 25 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Clarke County in southwestern Alabama...
* Until 1030 PM CDT.
* At 959 PM CDT, a severe thunderstorm was located 8 miles north of
Coffeeville, or 17 miles west of Thomasville, moving north at 25
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Clarke County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3199 8794 3186 8798 3186 8807 3192 8807
3192 8806 3193 8805 3194 8807 3198 8807
3198 8806 3199 8807
TIME...MOT...LOC 0259Z 194DEG 22KT 3187 8803
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
816
WWUS54 KMOB 260307
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1007 PM CDT Fri Oct 25 2019
ALC025-260330-
/O.CON.KMOB.SV.W.0157.000000T0000Z-191026T0330Z/
Clarke AL-
1007 PM CDT Fri Oct 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN CLARKE COUNTY...
At 1006 PM CDT, a severe thunderstorm was located 5 miles south of
Putnam, or 15 miles southeast of Butler, moving north at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Clarke County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3199 8794 3190 8797 3190 8807 3192 8807
3192 8806 3193 8805 3194 8807 3198 8807
3198 8806 3199 8807
TIME...MOT...LOC 0306Z 191DEG 32KT 3194 8802
HAIL...<.75IN
WIND...60MPH
$$769
WWUS54 KMOB 260322
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1022 PM CDT Fri Oct 25 2019
ALC025-260332-
/O.EXP.KMOB.SV.W.0157.000000T0000Z-191026T0330Z/
Clarke AL-
1022 PM CDT Fri Oct 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARKE COUNTY
WILL EXPIRE AT 1030 PM CDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Alabama.
LAT...LON 3199 8794 3190 8797 3190 8807 3192 8807
3192 8806 3193 8805 3194 8807 3198 8807
3198 8806 3199 8807
TIME...MOT...LOC 0322Z 194DEG 22KT 3194 8802
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 9:12 PM CDT, 47 minutes earlier.
Area forecast discussion, Oct 25, 9:12 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
912 PM CDT Fri Oct 25 2019
.DISCUSSION...See updated information for land areas below.
&&
.UPDATE...Have extended the tornado watch through 11 PM for the
following counties in Southwest Alabama where conditions still
support the possibility of a brief tornado or two: Clarke,
Washington and Choctaw. After 11 PM there should be a brief lull
in severe weather activity until around 3 to 4 AM when the low
level jet starts to nose into our area ahead of the approaching
cold front...so looks like another watch may be coming out later
tonight to address the potential of possible tornadoes and
damaging wind gusts. Additional rainfall will also exacerbate the
flash flooding developing over portions SE MS and SW AL. /08
&&
.PREV DISCUSSION... /issued 821 PM CDT Fri Oct 25 2019/
DISCUSSION...See updated information for land areas below.
UPDATE...Added Clarke county to the Flash Flood Watch through
Saturday evening. Large portions of Clarke county have received
one to two inches of rainfall over the past few hours and storms
moving over the area tonight are expected to produce an
additional two to four inches.
PREV DISCUSSION... /issued 656 PM CDT Fri Oct 25 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
00Z issuance...Periods of showers and thunderstorms will continue
overnight along with widespread MVFR and ocnl IFR conditions. A
moderate to strong southeasterly wind will become more southerly
over night and southwesterly tomorrow afternoon. Conditions are
expected to start improving mid to late afternoon Saturday. /08
PREV DISCUSSION... /issued 454 PM CDT Fri Oct 25 2019/
NEAR TERM /Now Through Saturday/...A complicated synoptic
pattern exists over the local area. First off, a warm front has
been easing gradually northward through the course of the day over
the Gulf coast. Latest observations and mesonet data shows a
sharp thermal gradient along the boundary draped from southeast
Louisiana across the I-65 corridor. A brief look at notable mid
afternoon mesoscale analysis data shows mixed layer capes of
1000-1500 J/KG positioned along and south of the warm front, bulk
shear magnitudes of 40 to 55 kts over the heart of the forecast
area, and effective storm relative helicity values ~ 200 m2/s2
focused along the axis of the warm front. A very busy convective
day as northward moving cells in a well established warm, moist
sector have shown tendencies where storm scale rotation
tightens/strengthens as they approach the warm front. Tornadoes
can spin up quickly in this environment which looks to remain
favorable through the night. With that said, a new tornado watch
is now in effect thru 9 PM for the western half of the local area. A
risk of severe storms continues into early in the day Saturday as
the right rear entrance region to a 80 to 90 kt high level speed
max lifts up across the Mid-South, helping to enhance large scale
ascent, 40 to 50 kt southwesterly low level jet will also be
ejecting out to the northeast Saturday morning coincident with
favorable bulk shear magnitudes. The overall severe weather threat
appears to decrease through the course of the afternoon as the
large scale dynamics lift away and the axis of the surface front
nears.
Over the western Gulf, Tropical Depression 17 has intensified to
Tropical Storm Olga. As Olga gains latitude, it will merge with
the eastward moving cold front, becoming post-tropical before it
moves ashore the central coast of Louisiana. Heavy rain threat
continues given the strong southerly flow and transport of deep
tropical moisture northward out of the Gulf. Repeated storm
motions over the same areas favor excessive rain and a flash flood
threat. Thus, Flash Flood Watches will remain in place over the
MS zones eastward to portions of southwest AL. No coastal tropical
hazards at this time associated with Olga due to the expected
transition. A high end small craft advisory for winds will be
maintained on this package. A high surf advisory is now issued for
the AL/northwest FL coastal zones.
High risk of dangerous to potentially deadly rip currents
continues. /10
SHORT TERM /Saturday night Through Monday night/... A lingering
chance of showers may persist into Saturday evening before a much
drier airmass spreads into the region following frontal passage.
Indications are that the drier airmass will move into the region
for Sunday, so aside from a low POP over our far eastern zones to
account for uncertainty, will opt to have a dry forecast over most
of the area on Sunday. Cooler temperatures arrive behind the
front over our western zones Saturday night with lows around 50 to
the mid 50s. Highs Sunday should range in the lower to mid 70s.
Lows Sunday night should range in the 50s across most of the
region away from the immediate coast. /21
LONG TERM /Tuesday Through Friday/...An upper ridge of high
pressure stretching from the Bahamas to the eastern seaboard will
remain stationary and build through Wed then begin to shift east
on Thu is response to a deepening shortwave trof tracking eastward
over the central and lower Plains. With this pattern better
moisture in the lower levels begins to advect northward over the
north central gulf region and forecast area by late Tue leading to
better rain chances Wed through Thu. The best chance for measurable
rain will occur along the coast on Wed with a few strong storms
possible especially late Wed through Thu ahead of a surface cold
front that moves across the area by Thu afternoon. Temperatures
will be near or slightly above seasonal norms through the Mon
through Thu. 32/ee
MARINE...Tropical Storm Olga has formed over the western Gulf and
will move northward, crossing the central coast of Louisiana late
tonight. A strong onshore flow and high sea states are expected in
the near term. Scattered to numerous showers and thunderstorms
can be expected through early Saturday night. A few strong to
severe thunderstorms will likely contain strong to damaging wind
gusts and perhaps a few tornadoes. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Saturday evening for ALZ051>053-261-
263-265.
High Rip Current Risk through Sunday morning for ALZ265-266.
High Surf Advisory until 1 PM CDT Saturday for ALZ265-266.
FL...High Rip Current Risk through Sunday morning for FLZ202-204-206.
High Surf Advisory until 1 PM CDT Saturday for FLZ202-204-206.
MS...Flash Flood Watch through Saturday evening for MSZ067-075-076-
078-079.
GM...Small Craft Advisory until 10 AM CDT Saturday for GMZ630>632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 25, 7:10 AM CDT, 14 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 710 AM CDT Fri Oct 25 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261215- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 710 AM CDT Fri Oct 25 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle through tonight. A Flash Flood Watch is in effect for southeast Mississippi, portions of southwest Alabama through tonight. A Marginal Risk of severe weather is in effect for portions of southeast Mississippi, portions of extreme southwest Alabama beginning through tonight. A Elevated Risk of flooding is in effect for southeast Mississippi, portions of southwest Alabama through tonight. A Limited Risk of flooding is in effect for portions of southwest Alabama, portions of south central Alabama, inland Escambia county in the western Florida panhandle through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle through 7:00 AM CDT Sunday. A Flash Flood Watch is in effect for southeast Mississippi, portions of southwest Alabama through 7:00 PM CDT Saturday. A Marginal Risk of severe weather is in effect for portions of southeast Mississippi, portions of extreme southwest Alabama through 7:00 AM CDT Saturday. A Elevated Risk of flooding is in effect for southeast Mississippi, portions of southwest Alabama through 7:00 PM CDT Saturday. A Limited Risk of flooding is in effect for portions of southwest Alabama, portions of south central Alabama, inland Escambia county in the western Florida panhandle through 7:00 PM CDT Saturday. .SPOTTER INFORMATION STATEMENT... Please go to weather.gov/mob for additional information. Activation of SkyWarn severe spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-261215- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 710 AM CDT Fri Oct 25 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm, southern Mobile Bay, Mississippi Sound through tonight. Some thunderstorms could be strong with gusty winds and possible waterspouts through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm, southern Mobile Bay, Mississippi Sound until 10:00 AM CDT Saturday. Some thunderstorms could be strong with gusty winds and possible waterspouts on Saturday.
In the hours before
Local storm report, Oct 25, 9:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
929 PM CDT FRI OCT 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FUNNEL CLOUD 1 WSW I10 AND MCDONALD 30.53N 88.26W
10/25/2019 MOBILE AL PUBLIC
FUNNEL CLOUD REPORTED PASSING OVER
INTERSTATE 10 AT MILE MARKER 10.
&&
BBLocal storm report, Oct 25, 9:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
938 PM CDT FRI OCT 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG HUTCHENS ELEMENTAR 30.63N 88.27W
10/25/2019 MOBILE AL BROADCAST MEDIA
BROADCAST MEDIA REPORTS MULTIPLE HOMES WITH
ROOF DAMAGE, POWER LINES DOWN. LIKELY
TORNADO DAMAGE. REPORT VIA SOCIAL MEDIA.
&&
BBLocal storm report, Oct 25, 9:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
945 PM CDT FRI OCT 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TORNADO 2 ENE SEVEN HILLS 30.67N 88.27W
10/25/2019 MOBILE AL BROADCAST MEDIA
ROOF DAMAGE REPORTED BY BROADCAST MEDIA VIA
SOCIAL MEDIA ON GWINNETT CT. TIME ESTIMATED
BY RADAR.
&&
BBLocal storm report, Oct 25, 9:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
946 PM CDT FRI OCT 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO HUTCHENS ELEMENTAR 30.63N 88.27W
10/25/2019 MOBILE AL BROADCAST MEDIA
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
HUTCHENS ELEMENTARY TO A TORNADO. BROADCAST
MEDIA REPORTS MULTIPLE HOMES WITH ROOF
DAMAGE, POWER LINES DOWN AND VIDEO OF
TORNADO. TIME ESTIMATED BY RADAR AND REPORT
VIA SOCIAL MEDIA.
&&
BBLocal storm report, Oct 25, 9:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
954 PM CDT FRI OCT 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TORNADO SNOW AND TANNER WILLIAM 30.71N 88.28W
10/25/2019 MOBILE AL TRAINED SPOTTER
TRAINED SPOTTER REPORTS A MULTIVORTEX
TORNADO ON THE GROUND JUST NORTH OF SNOW
ROAD AND TANNER WILLIAMS ROAD. TIME
ESTIMATED BY RADAR.
&&
BBLocal storm report, Oct 25, 9:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
958 PM CDT FRI OCT 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TORNADO SNOW AND TANNER WILLIAM 30.71N 88.28W
10/25/2019 MOBILE AL TRAINED SPOTTER
CORRECTS PREVIOUS TORNADO REPORT FROM SNOW
AND TANNER WILLIAMS FOR CORRECTED TIME.
TRAINED SPOTTER REPORTS A MULTIVORTEX
TORNADO ON THE GROUND JUST NORTH OF SNOW
ROAD AND TANNER WILLIAMS ROAD. TIME
ESTIMATED BY RADAR.
&&
BBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:45 PM CDT | Flash Flood Warning | MOB | Choctaw, Washington | 6 hr |
| Oct 25, 8:12 PM CDT | Tornado Warning | MOB | Choctaw, Clarke | 33 min |
| Oct 25, 8:53 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 67 min |
| Oct 25, 8:54 PM CDT | Flash Flood Warning | MOB | Choctaw, Clarke | 6 hr |
| Oct 25, 9:15 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 45 min |
| Oct 26, 1:51 AM CDT | Areal Flood Warning | MOB | Choctaw, Clarke, Washington | 6 hr |
| Oct 26, 5:56 AM CDT | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 7 hr |
| Oct 26, 7:36 AM CDT | Special Marine Warning | MOB | 114 min | |
| Oct 26, 7:52 AM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 10 hr |
| Oct 26, 7:59 AM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Oct 26, 8:28 AM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 26 min |
| Oct 26, 8:43 AM CDT | Special Weather Statement | MOB | Baldwin, Clarke, Mobile, Washington | 47 min |
| Oct 26, 9:01 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 32 min |
| Oct 26, 9:22 AM CDT | Special Marine Warning | MOB | 83 min | |
| Oct 26, 9:29 AM CDT | Special Weather Statement | MOB | Baldwin | 61 min |
| Oct 26, 10:26 AM CDT | Special Weather Statement | MOB | Baldwin | 49 min |
| Oct 26, 10:52 AM CDT | Special Marine Warning | MOB | 83 min | |
| Oct 26, 12:32 PM CDT | Special Marine Warning | MOB | 37 min | |
| Oct 26, 1:14 PM CDT | Special Marine Warning | MOB | 91 min | |
| Oct 26, 1:50 PM CDT | Special Marine Warning | MOB | 85 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.